Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Growing up, I have always had excessively oily skin. I first started developing blackheads in elementary school and by the time I was in middle school I was regularly suffering with acne. As I got older, my acne worsened and I started to go from just having pimples and zits to cysts and milias. I tried various over the counter and prescription topicals and ointments for years that did nothing to help me. Finally as a junior in college, I went to my dermatologist to get this cleared up hoping to be prescribed Accutane.

She first started me off with a different medication similar to Accutane (can't remember what it was) and Zantac (I think?) topical. After about 3 months of this, with continuing and actually worsening cysts, she decided to prescribe me Accutane. I received my first prescription at the beginning of March at 40mg once a day. I took around 3 days worth and I stopped for 10 days as I was on spring break and college kids being college kids I had to party. After spring break, I actually started my regimen. I was so nervous about the prospective symptoms. I hated the thought of having dry, cracked, bleeding lips especially since I'm seeing someone. I did however do a lot of research as to what would be good for preventing dried out lips and got Dr. Dans Cortibalm. It is a bit expensive and you can't really find it in stores so you have to get it online. I have had zero issues with overly chapped lips and love it. You should totally buy it even if you don't use Accutane.

Anyways, I didn't experience much dry skin although my nose was a bit bloodier than usual when I blew it and I did notice that the inside of my nose was dry and uncomfortable. My acne was relatively normal and actually getting a bit better. I was a bit nervous about the depression aspect as I already have depression. As of yet, I have not experienced worsening depression. When I went in late March for my "pregnancy review" (I'll just refer to it as that) my doctor bumped me up to 40mg twice a day. She told me the symptoms would get 10 times worse and boy was she right. After only a few days of taking it the skin around my chin, nose, and forehead became extremely dry and my acne broke out. I'm using expensive facial moisturizer (CeraVe) and sunscreen religiously and not even 5 minutes after applying both liberally my face will look as if I had applied none at all. I also had my first nose bleed a few days ago but that was because I was picking at a scab that had formed on the inside and ripped it off (bad idea).

post-389484-0-76709100-1397190809.jpg

As of yet, the only things that are real issues for me is me being self-conscious that my skin is so damn dry and that the inside of my nose is uncomfortable; it's just one big scab . It is week 2 of my upped dosage and my acne is fading but the marks they leave are definitely stubborn, although they too are diminishing. I highly recommend that you don't pick your scabs. Worse decision ever.The one thing that I really am loving right now is that my hair has never been so fantastic! I don't have to worry that my hair is oily in the middle of the day like I used to. So far I have not experienced any other symptoms besides dryness of my nose and mouth. I can't wait to be acne free! This will be worth it in the end!

post-389484-0-76709100-1397190809.jpg

Link to comment
Share on other sites

Hey best of luck! Trust me, your acne marks will fade away in time I promise. :) By the time you're done, you will look great! Wow, that's cool, I didn't know accutane could make your hair less oily, that's awesome! Anyways, glad to see the medicine is working for you and good luck!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×